# SDR 96ZZZX1048

- Difficulty date: February 27, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N83828
- Make and model: Piper PA-34-220T
- Aircraft serial: 348133089
- Engine: Cont TSIO360KB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: 642619F
- Condition: Rings Broken
- Location: Nr 2 Cylinder
- Part time: 1,540 hours
- Stage of operation: NR
- Nature of condition: K
- Precautionary procedure: E, A

## Discrepancy

ENGINE LOST OIL PRESSURE DURING FLIGHT.  PILOT SHUT DOWN ENGINE AND MADE UNEVENTFUL LANDING.  LARGE AMOUNT OF OIL WAS FOUND UNDER THE ENGINE AND UNDER THE WING.  COMPRESSION CHECK SHOWED ZERO COMPRESSION ON NR 2 CYLINDER.  CYLINDER REMOVED AND DISCOVERED ALL RINGS BROKEN AND THE RING GLANDS SEVERELY BROKEN AND WORN.  A SUBSTANTIAL AMOUNT OF ALUMINUM WAS FOUND IN THE FILTER AND SCREEN.
